MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 7726950
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reaz0623 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reaz0623) have been reported from the same facility.
 
Event or Problem Description
It was reported by the facility, via medwatch, that the patient called the rn to the room to report the red lumen on the groshong catheter was leaking iv fluids.It was reported that the lumen had been repaired prior to this incident.The rn flushed the lumen and ivf was squirting at the end of the white cuff of the catheter.A new red lumen was inserted and capped, the lumen was covered with tape, indicating not to use.Blood return was noted in the white lumen, no leak noted during saline flush.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak was inconclusive due to the sample condition.One red connector from what appeared to be the implicated d/l groshong catheter was returned for investigation.The clear locking sleeve was positioned in the proper location over the red connector.A 3.1cm section of extension tubing with a red stripe had been advanced 7mm over the distal stem of the connector.A 5.5mm gap existed between the proximal end of the extension tube and the ring on the red connector.A functional test revealed that the connector and extension tube were patent to infusion.No leaks were observed in the section of tubing that extended distal to the connector.When the extension tube was pressurized, fluid leaked between the extension tube and the red connector.It is unknown if the reported leak occurred at this location.Potential contributing factors of the reported event are overpressurization and that the extension tube was not advanced up to the ring on the red connector as indicated in the ifu.The connecting features of both the red winged connector and connector locking sleeve were within specification.It appears that the connector was not properly assembled on the catheter.The ifu provides both written and illustrated connector securement instructions.A review of the device history record (dhr) showed no deviations/issues associated with this problem in regards to product materials, manufacturing, or qc inspection processes.All necessary inspections were performed throughout all manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.
 
Event or Problem Description

Brand Name
GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6866678
Report Number3006260740-2017-01622
Device Sequence Number750258
Product Code FOZ
UDI-Device Identifier00801741041570
UDI-Public(01)00801741041570
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K860256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
Report Date (Section F) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number7726950
Device Catalogue Number7726950
Device Lot NumberREAZ0623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/30/2017
Event Location Hospital
Date Report to Manufacturer08/24/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Date Report Sent to FDA08/09/2017